Alert archive / Wisconsin / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this red flag warning at Apr 14, 2023, 2:07 AM CDT for Green Lake County, Marquette County, Wisconsin. It took effect at Apr 14, 2023, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2023, 2:07 AM CDT (07:07 UTC)
- In effect from
- Apr 14, 2023, 11:00 AM CDT
- Expired
- Apr 14, 2023, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS83 KMKX 140707 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 207 AM CDT Fri Apr 14 2023 ...Critical Fire Weather Conditions This Afternoon Toward Central Wisconsin... .Upgraded to Red Flag Warning for another round of critical fire weather conditions due to very warm temps, dryness, and breezy winds toward central Wisconsin this afternoon, with elevated fire weather conditions elsewhere. WIZ046-047-141515- /O.UPG.KMKX.FW.A.0003.230414T1600Z-230415T0100Z/ /O.NEW.KMKX.FW.W.0003.230414T1600Z-230415T0100Z/ Marquette-Green Lake- 207 AM CDT Fri Apr 14 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR CENTRAL WISCONSIN... The National Weather Service in Milwaukee/Sullivan has upgraded the Fire Weather Watch and has issued a Red Flag Warning for central Wisconsin, which is in effect from 11 AM this morning to 8 PM CDT this evening. * AFFECTED AREA...Marquette and Green Lake counties. * TIMING...For the Red Flag Warning, from 11 AM until 8 PM CDT Friday evening. * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...In the upper 70s to near 80 degrees. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
823 WWUS83 KMKX 141522 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1022 AM CDT Fri Apr 14 2023 ...Critical Fire Weather Conditions This Afternoon Toward Central Wisconsin... .A Red Flag Warning is in effect until early this evening toward central Wisconsin for another round of critical fire weather conditions. Elevated to near critical fire weather conditions are expected elsewhere across southern Wisconsin. Very warm temperatures, very low relative humidity values and gusty south winds will lead to these conditions. WIZ046-047-142330- /O.CON.KMKX.FW.W.0003.230414T1600Z-230415T0100Z/ Marquette-Green Lake- 1022 AM CDT Fri Apr 14 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR MARQUETTE AND GREEN LAKE COUNTIES... * AFFECTED AREA...Marquette and Green Lake Counties. * TIMING...Until 8 PM CDT this evening. * WINDS...South 10 to 15 MPH with gusts up to 25 MPH. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...In the lower 80s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Wood
397 WWUS83 KMKX 141937 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 237 PM CDT Fri Apr 14 2023 ...Critical Fire Weather Conditions Into Early This Evening Toward Central Wisconsin... .A Red Flag Warning remains in effect until early this evening toward central Wisconsin for another round of critical fire weather conditions. Elevated to near critical fire weather conditions are expected elsewhere across southern Wisconsin. Very warm temperatures, very low relative humidity values and gusty south winds will lead to these conditions. WIZ046-047-150100- /O.CON.KMKX.FW.W.0003.000000T0000Z-230415T0100Z/ Marquette-Green Lake- 237 PM CDT Fri Apr 14 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR MARQUETTE AND GREEN LAKE COUNTIES... * AFFECTED AREA...Marquette and Green Lake Counties. * TIMING...Until 8 PM CDT this evening. * WINDS...South 10 to 15 MPH with gusts to 25 MPH. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...In the lower 80s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Wood
133 WWUS83 KMKX 150104 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 804 PM CDT Fri Apr 14 2023 ...Red Flag Warning has expired... .The threat no longer exists for elevated fire weather or Red Flag conditions across the area. WIZ046-047-150215- /O.EXP.KMKX.FW.W.0003.000000T0000Z-230415T0100Z/ Marquette-Green Lake- 804 PM CDT Fri Apr 14 2023 ...RED FLAG WARNING EXPIRED AT 8 PM CDT THIS EVENING FOR MARQUETTE AND GREEN LAKE COUNTIES... This will be the final statement for Marquette and Green Lake Counties in south central Wisconsin. The Red Flag Warning is no longer in effect. $$ KPL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this red flag warning went out at Apr 13, 10:10 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 10:10 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1010 PM CDT Thu Apr 13 2023 .UPDATE... (Issued 1005 PM CDT Thu Apr 13 2023) No major changes to the going forecast this evening. CMiller && .SHORT TERM... (Issued 313 PM CDT Thu Apr 13 2023) Tonight through Friday night: Warm and dry conditions continue into Friday with mostly sunny skies. This will also result elevated to potentially critical fire weather conditions into Friday. Therefore a Fire Weather Watch has been issued for portions of the state that have the best chance for lower relative humidity values and elevated winds. Even with the Rex Block breaking down and shifting east we still remain dry for one more day with highs getting into the upper 70s to low 80s with 925mb temperatures around 20C. Those near the lake though will remain on the cooler side with highs briefly getting into the 60s to mid 70s before the lake breeze moves through during the afternoon. RAH && .LONG TERM... (Issued 313 PM CDT Thu Apr 13 2023) Saturday through Thursday: An upper level trough and deepening low will track across the Plains toward our area Saturday and through the weekend. Instability increases for Saturday afternoon, there could be some CIN to work through. The wind profile isn't that great which could result in more pulse like storms with the potential for some gusty winds and hail. The main trough axis and positive vorticity advection move through Saturday night into Sunday resulting in more widespread showers and storms. On the back edge of the system we'll see some colder air advect into the area bringing the potential for snow Sunday night into Monday. Additionally winds will be a bit gustier with strong 850 mb flow aloft and the cooling sounding profile. At this time not expecting much in the way of accumulation due to the warm surface temperatures. It does look like temperatures will warm up as another ridge moves over the area. We'll have to watch how the mid to late part of next week trends with another trough looking to move through. RAH && .AVIATION... (Issued 1005 PM CDT Thu Apr 13 2023) VFR conditions continue amid the continuing dry conditions and relative high pressure. Southerly winds will remain modestly breezy overnight with sustained winds around 10 to 12 knots. Tomorrow, southerly gusts to 20 knots can be expected during the afternoon hours. CMiller && .MARINE... (Issued 313 PM CDT Thu Apr 13 2023) Southerly winds continue over the lake with gusts toward 20 knots and up to 25 knots over the central and northern open waters through this evening. Winds will be a little lighter Friday and turn more southeasterly over the southern half of the lake. Saturday an area of low pressure gradually advances eastward bringing the potential for showers and storms Saturday afternoon into Sunday. A period of gusty west to northwest winds fill in as the low departs bringing with it the potential for small craft and gale conditions Saturday night into Monday. RAH && .FIRE WEATHER... (Issued 313 PM CDT Thu Apr 13 2023) Friday will be similar conditions to Thursday but a couple degrees cooler. Minimum relative humidity values are expected to be in the 20s with similar southwesterly winds. The best potential for critical fire weather conditions is expected toward central Wisconsin, therefore a Fire Weather Watch has been issued for Marquette and Green Lake counties, elsewhere elevated fire weather conditions are expected. Areas near Lake Michigan will see a lake breeze move through which could cause rapidly changing conditions for any ongoing fire in far eastern WI. With the expected elevated to potentially critical fire weather conditions avoid any burning. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...Fire Weather Watch...WIZ046-WIZ047...11 AM Friday to 8 PM Friday. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 13, 8:28 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 828 PM CDT Thu Apr 13 2023 WIZ046-047-051-052-056>060-062>072-150130- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 828 PM CDT Thu Apr 13 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight River flooding will continue in the Portage area. .DAYS TWO THROUGH SEVEN...Friday through Thursday Fire Weather Watch is in effect Friday for Marquette and Green Lake counties with elevated fire weather conditions elsewhere. Monitoring severe thunderstorm risk for Saturday. River flooding will continue in the Portage area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-150130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 828 PM CDT Thu Apr 13 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory may be needed from late Saturday night through Monday following the passage of a strong cold front. Gusty west to northwest winds will occur. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-150130- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 828 PM CDT Thu Apr 13 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday West to northwest winds may approach gale force later Sunday through Monday. www.weather.gov/mkx
Nearby
Red Flag Warnings in Wisconsin, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.